Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 30, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Sep 18, 2012, 3:03 AM MDT for 10 counties in Montana. It took effect at Sep 18, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2012, 3:03 AM MDT (09:03 UTC)
- In effect from
- Sep 18, 2012, 12:00 PM MDT
- Expired
- Sep 18, 2012, 8:35 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, McCone County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 94 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2053 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258 WWUS85 KGGW 180903 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 303 AM MDT TUE SEP 18 2012 MTZ120-122-134-182130- /O.NEW.KGGW.FW.W.0030.120918T1800Z-120919T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- 303 AM MDT TUE SEP 18 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY WITH VERY DRY FUELS FOR FIRE WEATHER ZONES 120...122 AND 134... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY WITH VERY DRY FUELS...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...122 AND 134. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
191 WWUS85 KGGW 182032 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 232 PM MDT TUE SEP 18 2012 MTZ120-122-190300- /O.NEW.KGGW.FW.A.0023.120919T1700Z-120920T0000Z/ /O.CON.KGGW.FW.W.0030.000000T0000Z-120919T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 232 PM MDT TUE SEP 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY WITH VERY DRY FUELS FOR FIRE WEATHER ZONES 120 AND 122... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY WITH VERY DRY FUELS FOR FIRE WEATHER ZONES 120 AND 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120 AND 122. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. && $$ MTZ134-190300- /O.CON.KGGW.FW.W.0030.000000T0000Z-120919T0300Z/ NORTHERN PHILLIPS-NORTHERN VALLEY- 232 PM MDT TUE SEP 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 134... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 134. * WINDS...NORTHWEST AROUND 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
939 WWUS85 KGGW 190235 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 835 PM MDT TUE SEP 18 2012 MTZ120-122-191200- /O.CAN.KGGW.FW.W.0030.000000T0000Z-120919T0300Z/ /O.CON.KGGW.FW.A.0023.120919T1700Z-120920T0000Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 835 PM MDT TUE SEP 18 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY WITH VERY DRY FUELS FOR FIRE WEATHER ZONES 120 AND 122... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY WITH VERY DRY FUELS FOR FIRE WEATHER ZONES 120 AND 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120 AND 122. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS COULD CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. && $$ MTZ134-190345- /O.CAN.KGGW.FW.W.0030.000000T0000Z-120919T0300Z/ NORTHERN PHILLIPS-NORTHERN VALLEY- 835 PM MDT TUE SEP 18 2012 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 134... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. HUMIDITY HAS RISEN ACROSS THE REGION...AND ALTHOUGH GUSTY NORTHERLY WINDS WILL CONTINUE OVERNIGHT THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS HAS ENDED. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 17, 8:37 PM MDT, 6 hours 26 minutes earlier.
Area forecast discussion, Sep 17, 8:37 PM MDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 837 PM MDT MON SEP 17 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... SATELLITE IMAGERY THIS EVENING SHOWS SCATTERED MID-LEVEL CLOUDS STREAMING SOUTH FROM CANADA INTO NORTHEAST MONTANA...MOSTLY INTO EASTERN COUNTIES. HOWEVER THE UPPER RIDGE TO THE WEST IS FEEDING DRY CLEAR AIR INTO THE REGION...SO SKIES SHOULD CLEAR OUT LATER TONIGHT. OTHER THAN SKY COVER...NO CHANGES ARE NEEDED. SCT PREVIOUS DISCUSSION... SYNOPTIC SET UP... A ALONG WAVER TROUGH EXTENDS DOWN FROM NUNAVUT TROUGH MANITOBA AND INTO THE NORTHERN US PLAINS. WEST OF THIS AND EQUALLY LARGE RIDGE RUNS FROM WASHINGTON UP THROUGH BRITISH COLUMBIA AND INTO EASTERN ALASKA. SOUTH OF THESE TWO FEATURES A HEAT DOME EXISTS OVER THE FOUR CORNERS SPREADING WEST TOWARD CALIFORNIA. TONIGHT THROUGH WEDNESDAY... BROAD SCALE PATTERN WILL BE FAIRLY STATIC WITH NORTHWEST FLOW ALOFT. WEAK RIDGING WILL DRIFT THOUGH THE FLOW ON TUESDAY WITH A COLD FRONT AND BRIEF WEAK NORTHERLY TROUGHING TUESDAY NIGHT. TEMPERATURES SHOULD BE WARM ON TUESDAY DUE TO A PRE-FRONTAL WARMING SPIKE BUT SHOULD TREND COOLER BY MID WEEK WITH THE FRONTAL PASSAGE. NO RAIN IS ANTICIPATED DURING THIS SET OF PERIODS... HOWEVER RH COULD RISE SLIGHTLY WITH THE COOLER AIR. GAH .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... FOR THE REST OF THIS WEEK...MONTANA REMAINS IN NORTHWEST FLOW ALOFT WITH LONGWAVE UPPER RIDGE ON THE PACIFIC COAST AND LONGWAVE TROUGH COVERING MOST OF THE EASTERN US AND CANADA. A SHORTWAVE TROUGH WITHIN THE NORTHWEST FLOW ALOFT WILL DROP SOUTH FROM SASKATCHEWAN INTO NORTH DAKOTA ON THURSDAY. THIS WILL BRING A DRY COLD FRONT WHICH WILL BECOME STATIONARY NEAR THE CONTINENTAL DIVIDE THURSDAY NIGHT. HIGH PRESSURE SYSTEM WILL PREVAIL FRIDAY AND FRIDAY NIGHT WITH TEMPERATURES NEAR NORMAL IN THE EAST AND SLIGHTLY ABOVE NORMAL IN THE WEST. ALL OF THE MODELS MOVE THE RIDGE INLAND OVER THE WEEKEND TO WESTERN MONTANA WHICH WILL BRING SOMEWHAT WARMER TEMPERATURES AND CONTINUED DRY WEATHER. WITH EASTERN MONTANA EXPECTED TO STAY IN THE COOLER NORTHWEST FLOW TO THE EAST OF THE RIDGE AXIS THROUGH MONDAY...TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL WITH MOST AREAS IN THE 70S FOR HIGHS AND 40S FOR LOWS WITH SOME RIDGE TOPS AREAS BEING WARMER AT NIGHT. FORRESTER && .AVIATION... VFR. WINDS WILL BE VARIABLE AT LESS THAN 10 KNOTS THROUGH TUESDAY MORNING. WEST NORTHWEST WINDS AROUND 10 TO 15 KNOTS WILL DEVELOP BY TUESDAY AFTERNOON AND CONTINUE INTO THE EVENING. WINDS MAY BE MORE OUT OF THE NORTH NORTHWEST EARLY WEDNESDAY MORNING. BARNWELL && .FIRE WEATHER... ABOVE-NORMAL TEMPERATURES AND LOW HUMIDITY WITH DRY FUELS ON TUESDAY WILL RESULT IN ELEVATED FIRE DANGER. BREEZY DEEP LAYER WIND WITH GOOD AFTERNOON MIXING TO THE SURFACE IN CONJUNCTION WITH A DEVELOPING SHORTWAVE IMPULSE DROPPING INTO THE REGION FROM CANADA WILL RESULT IN PERIODS WITH SURFACE WINDS OF 10-15KT GUSTING TO 20KTS AT TIMES. THE WARM TEMPERATURES WILL ALLOW RELATIVE HUMIDITIES TO FALL TO AROUND 15 TO 20 PERCENT DURING LATE AFTERNOON. THE MARGINAL WIND AND RH VALUES SHOULD LIMIT THE OVERALL THREAT. BUT IF WIND BECOMES STRONGER AND LONGER LASTING...CONDITIONS COULD BECOME NEAR CRITICAL FOR SEVERAL HOURS. SCT && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Sep 17, 8:33 PM MDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 833 PM MDT MON SEP 17 2012 MTZ016>027-059>062-181000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 833 PM MDT MON SEP 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ABOVE-NORMAL TEMPERATURES AND LOW HUMIDITY WITH DRY FUELS ON TUESDAY WILL RESULT IN ELEVATED FIRE DANGER. SOME PARTS OF THE AREA COULD HAVE GUSTY WEST TO NORTHWEST WINDS OF 15 TO 20 MILES PER HOUR...AND THEREFORE NEAR CRITICAL FIRE WEATHER CONDITIONS FOR A FEW HOURS TUESDAY AFTERNOON. THE AREAS THAT ARE MOST LIKELY TO HAVE A PERIOD OF GUSTY WINDS ARE NORTH AND EAST OF FORT PECK LAKE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 2:32 PM MDT | Fire Weather Watch | GGW | Daniels, Dawson, McCone, Prairie, Richland, Roosevelt and 3 more | 12 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.